PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Back to Search Results |
| Model Number |
77624 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of an eopa arterial cannula, the customer reported that they discovered that the cannula has a strong kinking tendency about 10cm from the distal tip.The customer reported that this issue is not able to be detected until the device is in the aorta and the introducer is removed.The customer stated that they were super careful to secure the device in such a way that it cannot kink during the procedure.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the customer reporting the eopa complaint explained that their technique is to blame for the cannula kink.They said about two months ago they began doing something different to fill the cannula with blood and de-air it prior to connecting it to the patient circuit.In the past, they always just allowed the arterial blood to passively fill the cannula and the blood was directed into a sterile bowl on the surgical field.Two months ago, they began skipping the sterile bowl step and bent the eopa cannula sharply and allowed the arterial blood to just go back into the patient¿s chest.The perfusionist on the case today saw them do this and realized this caused a sharp bend in it at the exact place that all of these ¿kinks¿ had been noted¿.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.